MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3 LUMEN 12 FR X 6IN; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3 LUMEN 12 FR X 6IN; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-22123-UAB
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4),.
 
Event or Problem Description
It was reported "wire frayed".The patient's current condition is reported as "unknown".Additional information was requested from the customer; however, further details have not been provided at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer provided one image for analysis.The image shows the lidstock of the finished good associated with this complaint.The customer also returned a 3-lumen cvc, guidewire, and lidstock for analysis.The guidewire and the catheter will be analyzed as part of this complaint.It was observed that the guidewire was returned inserted through the catheter body.Signs of use in the form of biological material were observed inside the catheter body.Visual examination revealed that the guidewire is unraveled from the distal end and has multiple kinks along the body.It was noted that the proximal end of the guidewire was inserted through the catheter first, which implies the device was not used according to the ifu provided with this kit.Microscopic examination of the guidewire confirmed the damage and revealed that the core wire was broken adjacent to the distal weld.Both welds were present and appeared full and spherical.Visual and microscopic examination of the catheter revealed kinking that was consistent with the location of the kinking of the guidewire.The major kinks in the guidewire body measured 286mm, 308mm, 341mm, 352mm, 370mm, and 521mm from the proximal weld.The total length of the broken core wire measured 603mm, which is within the specification of 596mm - 604mm per the guidewire product drawing.The outer diameter of the guidewire measured 0.84mm , which is within the outer diameter specification of 0.838mm - 0.877mm per the guidewire product drawing.The kinks in the catheter body measured 47mm, 103mm, and 120mm from the juncture hub.The catheter body length measured 165mm , which is within the specification of 157mm -177mm per the catheter product drawing.The catheter body outer diameter measured 3.98mm, which is within the specification limits of 3.96mm - 4.06mm per the catheter extrusion product drawing.The damaged guidewire was manually removed from the catheter to perform functional testing.Resistance was met at the locations of the kinks when separating the components.Next, a lab inventory guidewire of the same diameter was inserted through the returned catheter.No resistance was encountered as the guidewire passed completely through the catheter.Performed per ifu statement, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." functional testing of the returned guidewire could not be performed due to the damage.A manual tug test revealed that the core wire was secure to the proximal weld.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guidewire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guidewire and catheter met all relevant dimensional and functional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC KIT: 3 LUMEN 12 FR X 6IN
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22309524
Report Number9680794-2025-00528
Device Sequence Number18127046
Product Code FOZ
UDI-Device Identifier10801902144956
UDI-Public(01)10801902144956(11)241107(17)260624(10)33F24F0854(21)
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/24/2026
Device Catalogue NumberASK-22123-UAB
Device Lot Number33F24F0854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown